ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > SCIENTIFIC DISCUSSIONS, RESEARCH, NEWS AND EVENTS > Current ADD Events & News > ADD News
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

ADD News News from around the world about ADD/ADHD, other disorders, and some rather bizzarre & strange stories.

Reply
 
Thread Tools Display Modes
  #1  
Old 12-17-04, 11:14 PM
Andrew's Avatar
Andrew Andrew is offline
Ghost in the Machine
 
Join Date: Jul 2002
Location: New York, NY, USA
Posts: 13,208
Thanks: 243
Thanked 1,632 Times in 574 Posts
Andrew has a reputation beyond reputeAndrew has a reputation beyond reputeAndrew has a reputation beyond reputeAndrew has a reputation beyond reputeAndrew has a reputation beyond reputeAndrew has a reputation beyond reputeAndrew has a reputation beyond reputeAndrew has a reputation beyond reputeAndrew has a reputation beyond reputeAndrew has a reputation beyond reputeAndrew has a reputation beyond repute
Exclamation Warning Added to ADHD Drug Strattera

2 Cases of Liver Injury Reported in Patients Taking Strattera

By Michael Smith, MD
WebMD Medical News Reviewed By Brunilda Nazario, MD
on Friday, December 17, 2004

Dec. 17, 2004 -- Eli Lilly and Company announced today that it has added a warning to Strattera, an attention deficit hyperactivity disorder (ADHD) medication.

Lilly says Strattera should be stopped in patients with signs of jaundice -- yellowing of the skin or whites of the eyes. Jaundice is a sign of liver damage. If blood tests show evidence of liver damage, the drug should also be stopped.

There have been two reported cases of severe liver injury among patients taking Strattera. Lilly says this is out of the more than 2 million patients who have taken the medication since the drug was approved in November 2002. Both patients have recovered with normal liver function after stopping the medication.

"Patient safety is our top priority at Lilly. When we learned of the first case, we reported it to the FDA and began a thorough investigation, including consultation with outside experts and a review of all the available data," says Douglas Kelsey, MD, a pediatrician and a clinical research physician for the pharmaceutical giant.

"We worked closely with the FDA to determine the best course of action, and as a result, are taking a number of measures to notify health care professionals and ultimately patients. In addition, our thorough review of the clinical trial and real-world data indicate that the benefit-risk profile for Strattera is positive, and the medication continues to be an important treatment option for patients with ADHD."

In addition to yellowing of the whites of the eyes or the skin, there are other signs of liver damage. If you notice any of these while taking Strattera, let your doctor know immediately.

* Itchy skin
* Dark urine
* Pain or tenderness in the upper, right side of the abdomen
* Unexplained "flu-like" symptoms

Lilly says that the 6,000 patients taking Strattera in clinical trials had no evidence of liver injury.

"Real-world reports indicate that Strattera can cause severe liver injury in rare cases," Lilly says, in a news release. "Because of probable underreporting, it is impossible to provide an accurate estimate of the true incidence of these events."
__________________
The end is near...I don't have time to shoe shop for Andi!

To review the ADD Forums Guidelines, please click here.
Reply With Quote
  #2  
Old 03-02-05, 05:19 PM
neuroangel's Avatar
neuroangel neuroangel is offline
Contributor
 

Join Date: Mar 2004
Location: DE, USA
Posts: 330
Thanks: 0
Thanked 10 Times in 7 Posts
neuroangel is on a distinguished road
And yet another Lilly medication causing damage to vital organs... Zyprexa is a Lilly drug, and it causes a lot of problems with the pancreas. Currently, there are a lot of lawsuits.

Cyndi
__________________
"But the man who comes back through the Door in the Wall will never be quite the same as the man who went out. He will be wiser but less cocksure, happier but less self-satisfied, humbler in acknowledging his ignorance yet better equipped to understand the relationship of words to things, of systematic reasoning to the unfathomable Mystery which it tries, forever vainly, to comprehend." Aldous Huxley, The Doors of Perception
Reply With Quote
  #3  
Old 03-02-05, 05:28 PM
auntchris's Avatar
auntchris auntchris is offline
ADDvanced Forum ADDvocate
 

Join Date: Jan 2005
Location: Cincinnati, Ohio
Posts: 5,578
Blog Entries: 2
Thanks: 380
Thanked 104 Times in 77 Posts
auntchris is a jewel in the roughauntchris is a jewel in the roughauntchris is a jewel in the rough
oh my goodness I have been like that with the symptoms and the past 4month have had the flu. My neurologist just did a complete blood panel yesterday. auntchris
Reply With Quote
Sponsored Links
  #4  
Old 03-02-05, 06:50 PM
Gregster's Avatar
Gregster Gregster is offline
Forum ADDvocate
 

Join Date: Dec 2003
Location: The Great White North
Posts: 1,382
Thanks: 0
Thanked 62 Times in 40 Posts
Gregster has a spectacular aura aboutGregster has a spectacular aura about
Pretty much every drug has the potential to cause liver problems in those who are suceptable. My understanding of how this can occur in someone taking the drug as directed is: Some people lack certain enzymes that break down these drugs due to genetics, their bodies may not make enough, so the drug builds up in the body because it's not clearing at the rate it should - the person is in essence overdosing. This eventually damages the liver. It's my understanding that this is quite rare, but there are tests that can be done to detect this problem - the enzyme deficiency. The other way to detect it is to test for liver function during regular visits - a blood test checks for elevated levels of a different kind of liver enzyme - one that indicates that the liver is unhappy. This test will identify liver problems from all sources - a weekend at a frathouse or too much tylenol - and elevated levels aren't necessarily a problem, just one more thing to worry about. I'm not worried at all about my liver - it made it through my 20's, so it must be tough enough - but I'd say there's more risk from picking up hepatitus from an improperly washed glass at a restaurant, etc than there is from any of the medications I'm taking.
__________________
Time is the school in which we learn, time is the fire in which we burn.
~ Delmore Schwartz
Reply With Quote
  #5  
Old 03-03-05, 12:15 AM
auntchris's Avatar
auntchris auntchris is offline
ADDvanced Forum ADDvocate
 

Join Date: Jan 2005
Location: Cincinnati, Ohio
Posts: 5,578
Blog Entries: 2
Thanks: 380
Thanked 104 Times in 77 Posts
auntchris is a jewel in the roughauntchris is a jewel in the roughauntchris is a jewel in the rough
in my post it sshould have said last 4 weeks not the last 4 months opps an add thing goiing on
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
"No scientific basis" - Here's the Proof mctavish23 General ADD Talk 175 04-28-17 05:27 PM
DIAGNOSING BIPOLAR VS. ADHD Lafnalot Bipolar 26 12-07-15 03:06 PM
How to Avoid ADHD InfoCrush stanzen General ADD Talk 5 04-07-08 12:45 AM
New warning labels on adhd meds happycat General Medication Discussion 10 02-27-06 03:29 AM
Odd Couples Nova Non-ADD Partner Support 56 02-19-06 06:12 PM


All times are GMT -4. The time now is 09:23 AM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums